MAUDE Adverse Event Report: CAREFUSION INC. L-HOOK CAUTERY TIP; L HOOK ELECTRODE

CAREFUSION INC. L-HOOK CAUTERY TIP; L HOOK ELECTRODE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event stated on medwatch (b)(4) is (b)(6) 2022.V.Mueller received medwatch (b)(4) on (b)(6) 2023.V.Mueller contacted the initial reporter listed on the subject medwatch report who was able to confirm the date of event listed on the medwatch report.The initial reporter stated that the subject device was not available for evaluation or return.Without return of the subject device, v.Mueller is unable to determine a root cause.The initial reporter further confirmed that the patient subject of the reported event did not obtain any injuries and was fine following the event.Personnel present during the time of the reported event followed their processes for attempting to find the cautery tip.The initial reporter also stated that she did not provide the lot number within medwatch (b)(4) as it was unavailable at the time she completed the medwatch form.The instructions for use states: before using the instrument, read and follow the instructions for use.Keep in a place where they can be easily seen for reference at a later date.The instruments should always be examined for correct assembly and function, surface damage, tears, and bent or worn parts.Damaged or defective instruments or individual parts may no longer be used.A follow-up report will be submitted should additional information become available.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch (b)(4) that during a patient procedure, the surgeon removed the l-hook and the nurse observed the cautery tip was no longer in place.An abdominal x-ray was taken of the patient following the procedure and no issues were noted.No injuries were reported.

Brand Name
L-HOOK CAUTERY TIP
Common Device Name
L HOOK ELECTRODE
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18062260
Report Number1423507-2023-00105
Device Sequence Number7527870
Product Code GEI
UDI-Device Identifier10885403040351
UDI-Public10885403040351
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown